Alert archive / Pennsylvania / Winter Weather Advisories in 2007
Winter Weather Advisory 20, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this winter weather advisory at Dec 30, 2007, 4:20 AM EST for 5 counties in Pennsylvania; Morris County, Sussex County, Warren County, New Jersey. It took effect at Dec 30, 2007, 4:11 PM EST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Dec 30, 2007, 4:20 AM EST (09:20 UTC)
- In effect from
- Dec 30, 2007, 4:11 PM EST
- Expired
- Dec 31, 2007, 4:08 AM EST
- In force
- 12 hr
- Issued by
- NWS Philadelphia/Mount Holly
Counties Morris County, NJ, Sussex County, NJ, Warren County, NJ, Berks County, PA, Carbon County, PA, Lehigh County, PA, Monroe County, PA, Northampton County, PA
The radar
The Philadelphia radar (KDIX), 122 km from the middle of the area, began a volume at 09:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 00:00Z, 9.3 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1365 m above ground
- 0-6 km bulk shear
- 98 kt
- 0-1 km storm-relative helicity
- -134 m²/s²
- 0-3 km storm-relative helicity
- 86 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS41 KPHI 300920 WSWPHI URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 420 AM EST SUN DEC 30 2007 ...ADVISORIES IN EFFECT FOR PART OF EASTERN PENNSYLVANIA AND NORTHWEST NEW JERSEY... ...QUICK MOVING STORM TO BRING WINTER WEATHER TO THE REGION... NJZ001-PAZ054-055-302000- /O.NEW.KPHI.SN.Y.0009.071230T2300Z-071231T1300Z/ SUSSEX-CARBON-MONROE- INCLUDING THE CITIES OF...NEWTON...JIM THORPE...STROUDSBURG 420 AM EST SUN DEC 30 2007 ...SNOW ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 8 AM EST MONDAY... THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A SNOW ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 8 AM EST MONDAY. LOW PRESSURE WILL DEVELOP OVER THE SOUTHEAST STATES AND MOVE RAPIDLY TODAY, REMAINING EAST OF THE APPALACHIANS. THE LOW WILL INTENSIFY THIS EVENING AS IT MOVES OFF THE NEW JERSEY COAST TOWARD THE GULF OF MAINE BY MONDAY AFTERNOON. THE HEAVIEST SNOW IS EXPECTED TO FALL VERY LATE THIS EVENING UNTIL A FEW HOURS BEFORE SUNUP ON MONDAY. THE HIGHEST SNOWFALL AMOUNTS ARE GOING TO BE BETWEEN 4 AND POSSIBLY 6 INCHES WITH THE HIGHER ELEVATIONS RECEIVING THE MOST. IT APPEARS THE TEMPERATURES DURING THE HEIGHT OF PRECIPITATION WILL REMAIN COLD ENOUGH SO ALL SNOW WILL FALL. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ NJZ007-008-PAZ060>062-302000- /O.NEW.KPHI.WW.Y.0020.071230T2200Z-071231T1100Z/ WARREN-MORRIS-BERKS-LEHIGH-NORTHAMPTON- INCLUDING THE CITIES OF...WASHINGTON...MORRISTOWN...READING... ALLENTOWN...BETHLEHEM...EASTON 420 AM EST SUN DEC 30 2007 ...WINTER WEATHER ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO 6 AM EST MONDAY... THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A WINTER WEATHER ADVISORY...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 6 AM EST MONDAY. LOW PRESSURE WILL DEVELOP OVER THE SOUTHEAST STATES AND MOVE RAPIDLY TODAY, REMAINING EAST OF THE APPALACHIANS. THE LOW WILL INTENSIFY THIS EVENING AS IT MOVES OFF THE NEW JERSEY COAST TOWARD THE GULF OF MAINE BY MONDAY AFTERNOON. THE HEAVIEST PRECIPITATION IS EXPECTED TO FALL LATE THIS EVENING UNTIL A FEW HOURS BEFORE SUNUP ON MONDAY. THE HIGHEST SNOWFALL AMOUNTS ARE GOING TO BE AROUND 3 INCHES IN THE NORTHERN HALF OF THE COUNTIES WITH PERHAPS 1 TO 2 INCHES ACROSS THE SOUTHERN END OF THE COUNTY. IT APPEARS AS THOUGH THE TEMPERATURES DURING THE HEIGHT OF PRECIPITATION WILL BE CLOSE ENOUGH TO FREEZING AT THE SURFACE AND SOMETIMES ALOFT TO MIX IN SOME RAIN YET ALSO BRING A PERIOD OF SLEET AT TIMES. THIS WILL INHIBIT THE AMOUNT OF SNOWFALL. A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW AND SLEET WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ EBERWINE
4 follow-up statements
000 WWUS41 KPHI 301626 AAA WSWPHI URGENT - WINTER WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 1126 AM EST SUN DEC 30 2007 ...ADVISORIES IN EFFECT FOR PART OF EASTERN PENNSYLVANIA AND NORTHWEST NEW JERSEY... ...QUICK MOVING STORM TO BRING WINTER WEATHER TO THE REGION... NJZ007-008-PAZ060>062-310030- /O.EXT.KPHI.WW.Y.0020.071230T2300Z-071231T1100Z/ WARREN-MORRIS-BERKS-LEHIGH-NORTHAMPTON- INCLUDING THE CITIES OF...WASHINGTON...MORRISTOWN...READING... ALLENTOWN...BETHLEHEM...EASTON 1126 AM EST SUN DEC 30 2007 ...WINTER WEATHER ADVISORY NOW IN EFFECT FROM 6 PM THIS EVENING TO 6 AM EST MONDAY... THE WINTER WEATHER ADVISORY IS NOW IN EFFECT FROM 6 PM THIS EVENING TO 6 AM EST MONDAY. LOW PRESSURE DEVELOPING ACROSS THE SOUTHEASTERN STATES WILL MOVE RAPIDLY NORTHEAST THIS AFTERNOON...REMAINING EAST OF THE APPALACHIANS. THE LOW WILL INTENSIFY THIS EVENING AS IT MOVES OFF THE NEW JERSEY COAST AND HEADS TOWARD THE GULF OF MAINE. THE HEAVIEST PRECIPITATION IS EXPECTED TO FALL LATE THIS EVENING THROUGH A FEW HOURS BEFORE SUNRISE TOMORROW. THE HIGHEST SNOWFALL AMOUNTS, AROUND 3 INCHES, CAN BE EXPECTED ACROSS THE NORTHERN AND WESTERN PORTIONS OF THE COUNTY WITH PERHAPS 1 TO 2 INCHES ACROSS THE SOUTHERN END. IT APPEARS AS THOUGH THE TEMPERATURES DURING THE HEIGHT OF PRECIPITATION COULD CLIMB ABOVE FREEZING AT THE SURFACE AND SOMETIMES ALOFT. THIS COULD CHANGE THE SNOW TO RAIN OR SLEET AND INHIBIT ACCUMULATIONS...ESPECIALLY AS YOU APPROACH THE DELAWARE VALLEY. A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW AND SLEET WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ NJZ001-PAZ054-055-310030- /O.CON.KPHI.SN.Y.0009.071230T2300Z-071231T1300Z/ SUSSEX-CARBON-MONROE- INCLUDING THE CITIES OF...NEWTON...JIM THORPE...STROUDSBURG 1126 AM EST SUN DEC 30 2007 ...SNOW ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 8 AM EST MONDAY... A SNOW ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 8 AM EST MONDAY. LOW PRESSURE DEVELOPING ACROSS THE SOUTHEASTERN STATES WILL MOVE RAPIDLY NORTHEAST THIS AFTERNOON...REMAINING EAST OF THE APPALACHIANS. THE LOW WILL INTENSIFY THIS EVENING AS IT MOVES OFF THE NEW JERSEY COAST AND HEADS TOWARD THE GULF OF MAINE. THE HEAVIEST SNOW IS EXPECTED TO FALL LATE THIS EVENING THROUGH A FEW HOURS BEFORE SUNRISE TOMORROW. THE HIGHEST SNOWFALL AMOUNTS WILL BE BETWEEN 4 AND 6 INCHES...WITH THE HIGHER ELEVATIONS RECEIVING THE MOST. IT APPEARS THE TEMPERATURES DURING THE HEIGHT OF PRECIPITATION WILL REMAIN JUST COLD ENOUGH SO THAT MOST OF THE PRECIPITATION WILL FALL AS SNOW. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ KRUZDLO
000 WWUS41 KPHI 302111 WSWPHI URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 411 PM EST SUN DEC 30 2007 ...ADVISORIES IN EFFECT FOR PART OF EASTERN PENNSYLVANIA AND NORTHWEST NEW JERSEY... ...QUICK MOVING STORM TO BRING WINTER WEATHER TO THE REGION... NJZ001-PAZ054-055-311100- /O.CAN.KPHI.SN.Y.0009.071230T2300Z-071231T1300Z/ /O.EXB.KPHI.WW.Y.0020.071230T2200Z-071231T1100Z/ SUSSEX-CARBON-MONROE- INCLUDING THE CITIES OF...NEWTON...JIM THORPE...STROUDSBURG 411 PM EST SUN DEC 30 2007 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 6 AM EST MONDAY... ...SNOW ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A WINTER WEATHER ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM EST MONDAY. THE SNOW ADVISORY HAS BEEN CANCELLED. LOW PRESSURE MOVING TOWARD THE MID-ATLANTIC COAST THIS AFTERNOON WILL LIFT NORTHEAST RAPIDLY...REMAINING EAST OF THE APPALACHIANS. THE LOW WILL INTENSIFY AS IT MOVES OFF NORFOLK THIS EVENING AND THEN LIFTS NORTHEAST TOWARD THE GULF OF MAINE. THE HEAVIEST PRECIPITATION IS EXPECTED TO FALL LATER THIS EVENING THROUGH A FEW HOURS BEFORE SUNRISE TOMORROW. PRECIPITATION MAINLY WILL BE SNOW...BUT SOME SLEET MAY MIX IN THROUGH THE EVENING. ACCUMULATIONS ARE FORECAST TO RANGE FROM 5 TO 6 INCHES OVER THE HIGHER ELEVATIONS OF THE SOUTHERN POCONOS...AND FROM 2 TO 5 INCHES ELSEWHERE IN CARBON AND MONROE COUNTIES AND IN SUSSEX COUNTY OF FAR NORTHWEST NEW JERSEY. THIS WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...AND PERHAPS SOME SLEET...WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ NJZ007-008-PAZ060>062-311100- /O.EXT.KPHI.WW.Y.0020.071230T2200Z-071231T1100Z/ WARREN-MORRIS-BERKS-LEHIGH-NORTHAMPTON- INCLUDING THE CITIES OF...WASHINGTON...MORRISTOWN...READING... ALLENTOWN...BETHLEHEM...EASTON 411 PM EST SUN DEC 30 2007 ...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 6 AM EST MONDAY... THE WINTER WEATHER ADVISORY IS NOW IN EFFECT UNTIL 6 AM EST MONDAY. LOW PRESSURE MOVING TOWARD THE MID-ATLANTIC COAST THIS AFTERNOON WILL LIFT NORTHEAST RAPIDLY...REMAINING EAST OF THE APPALACHIANS. THE LOW WILL INTENSIFY AS IT MOVES OFF NORFOLK THIS EVENING AND THEN LIFTS NORTHEAST TOWARD THE GULF OF MAINE. THE HEAVIEST PRECIPITATION IS EXPECTED TO FALL LATER THIS EVENING THROUGH A FEW HOURS BEFORE SUNRISE TOMORROW. SNOW AND SLEET...AND PERHAPS SOME RAIN ESPECIALLY OVER THE LOWER ELEVATIONS SOUTH AND EAST...ARE FORECAST TO TURN TO SNOW OVERNIGHT. TOTAL SNOW AND SLEET ACCUMULATIONS ARE FORECAST TO RANGE FROM UP TO 4 INCHES OVER THE HIGHEST ELEVATIONS NORTH AND WEST TO AROUND AN INCH SOUTH AND EAST. A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW AND SLEET WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ MPD
000 WWUS41 KPHI 310205 WSWPHI URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 905 PM EST SUN DEC 30 2007 ...ADVISORIES IN EFFECT FOR PART OF EASTERN PENNSYLVANIA AND NORTHWEST NEW JERSEY... ...QUICK MOVING STORM TO BRING WINTER WEATHER TO THE REGION... NJZ001-PAZ054-055-311100- /O.CON.KPHI.WW.Y.0020.000000T0000Z-071231T1100Z/ SUSSEX-CARBON-MONROE- INCLUDING THE CITIES OF...NEWTON...JIM THORPE...STROUDSBURG 905 PM EST SUN DEC 30 2007 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST MONDAY... LOW PRESSURE, LOCATED OFF THE VIRGINIA CAPES THIS EVENING, WILL MOVE QUICKLY TO THE NORTHEAST, REACHING NOVA SCOTIA ON MONDAY AFTERNOON. A MIX OF SNOW, SLEET, FREEZING RAIN AND RAIN IS EXPECTED TO FALL THIS EVENING, BEFORE THE PRECIPITATION CHANGES OVER TO ALL SNOW AROUND MIDNIGHT. THE SNOW IS THEN EXPECTED TO CONTINUE UNTIL AROUND DAYBREAK. A LIGHT ICE ACCUMULATION IS POSSIBLE IN SPOTS THIS EVENING. FROM AROUND MIDNIGHT UNTIL DAYBREAK, SNOW ACCUMULATIONS ARE FORECAST TO RANGE FROM 5 TO 6 INCHES OVER THE HIGHER ELEVATIONS OF THE POCONOS, AND FROM 2 TO 5 INCHES ELSEWHERE IN CARBON COUNTY AND MONROE COUNTY, AS WELL AS IN SUSSEX COUNTY, NEW JERSEY. THIS WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW, SLEET AND FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES AND USE CAUTION WHILE DRIVING. $$ NJZ007-008-PAZ060>062-311100- /O.CON.KPHI.WW.Y.0020.000000T0000Z-071231T1100Z/ WARREN-MORRIS-BERKS-LEHIGH-NORTHAMPTON- INCLUDING THE CITIES OF...WASHINGTON...MORRISTOWN...READING... ALLENTOWN...BETHLEHEM...EASTON 905 PM EST SUN DEC 30 2007 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST MONDAY... LOW PRESSURE, LOCATED OFF THE VIRGINIA CAPES THIS EVENING, WILL MOVE QUICKLY TO THE NORTHEAST, REACHING NOVA SCOTIA ON MONDAY AFTERNOON. A MIX OF SNOW, SLEET AND RAIN IS EXPECTED TO FALL THIS EVENING, BEFORE THE PRECIPITATION CHANGES OVER TO ALL SNOW AROUND MIDNIGHT. THE SNOW IS THEN EXPECTED TO CONTINUE UNTIL AROUND DAYBREAK. FROM AROUND MIDNIGHT UNTIL DAYBREAK, TOTAL SNOW ACCUMULATIONS ARE FORECAST TO RANGE FROM UP TO 4 INCHES OVER THE HIGHEST ELEVATIONS TO AROUND AN INCH IN THE VALLEYS. A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW AND SLEET WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES AND USE CAUTION WHILE DRIVING. $$
000 WWUS41 KPHI 310908 WSWPHI URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 408 AM EST MON DEC 31 2007 ...WINTER WEATHER ADVISORY CANCELLED... .STORM MOVES WELL TO THE NORTHEAST OVERNIGHT. NJZ001-007-008-PAZ054-055-060>062-311015- /O.CAN.KPHI.WW.Y.0020.000000T0000Z-071231T1100Z/ SUSSEX-WARREN-MORRIS-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON- INCLUDING THE CITIES OF...NEWTON...WASHINGTON...MORRISTOWN... JIM THORPE...STROUDSBURG...READING...ALLENTOWN...BETHLEHEM... EASTON 408 AM EST MON DEC 31 2007 ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS CANCELLED THE WINTER WEATHER ADVISORY. THE LOW PRESSURE THAT BROUGHT THE COMBINATION OF SLEET...FREEZING RAIN AND SNOW HAS MOVED WELL TO THE NORTHEAST OF THE REGION. AS A RESULT...THE LIGHT SNOW IS JUST ABOUT OVER. EVEN THROUGH THE ADVISORY HAS BEEN CANCELLED...THERE WILL BE UNTREATED ROADS THAT WILL BE TREACHEROUS ESPECIALLY IN THE HIGHER ELEVATIONS WHERE THE TEMPERATURE REMAINS BELOW FREEZING. THE SUN WILL BE OUT TODAY AND HELP MELT SOME OF THE SNOW AS THE TEMPERATURES CLIMB INTO THE MID 30S TO LOWER 40S. $$ EBERWINE
What forecasters said that day
The local office's own words before this winter weather advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this winter weather advisory went out at Dec 30, 3:58 AM EST, 22 minutes earlier.
Area forecast discussion, Dec 30, 3:58 AM EST, 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
358 AM EST SUN DEC 30 2007
.SYNOPSIS...
LOW PRESSURE, DEVELOPING OVER THE SOUTHEAST STATES THIS MORNING,
WILL MOVE NORTHEAST BRINING A MIXTURE OF PRECIPITATION INTO THE
REGION LATE THIS AFTERNOON INTO THE OVERNIGHT HOURS. THE LOW WILL
MOVE QUICKLY TO THE GULF OF MAINE MONDAY MORNING AS HIGH PRESSURE
BUILDS ACROSS THE AREA. ANOTHER LOW WILL APPROACH FROM THE GREAT
LAKES ON NEW YEARS DAY AND ALSO MOVE TO THE GULF OF MAINE TUESDAY
NIGHT.
&&
.NEAR TERM /THROUGH TONIGHT/...
QUICK MOVING 24 HOUR STORM WILL BRING A CLOSE TO 2007 ON A WET
NOTE FOR MANY AND SNOWY NOTE FOR SOME WITHIN OUR COUNTY WARNING
AREA. A COUPLE OF THINGS HAVE CHANGED WHICH MAY MEAN MORE LIQUID
THAN FROZEN PRECIPITATION LATE TODAY AND TONIGHT. THE ONSET OF THE
PRECIPITATION IS GOING TO BE PUSHED BACK WHICH WILL ALLOW THE
TEMPERATURES TO RISE AND WARMER AIR IS EXTENDING FARTHER NORTH
WHICH MEANS LESS SNOW BUT A MIXTURE OF RAIN AND SNOW, AND EVEN
SOME SLEET. A GOOD THING IS THAT IT IS ALL HAPPENING ON A WEEKEND,
AND WHAT MANY WILL BE OFF ON MONDAY BECAUSE OF THE NEW YEAR
CELEBRATION. THE PRECIPITATION SHOULD END BY SUNUP MONDAY AS LIGHT
SNOW AS FAR SOUTH AS THE DELAWARE VALLEY.
THE KEY INITIALLY IS THE WIND FROM THE EAST AND SOUTHEAST AS THE
HIGH MOVES OFFSHORE. THE PERIOD IN QUESTION FOR RAIN CHANGING TO
SNOW WILL NOT OCCUR UNTIL AFTER SUNDOWN AS THE ELONGATED LOW TAKES
SHAPE OVER THE NORTH CAROLINA/VIRGINIA COASTAL PLAIN. WITHOUT THE
VERY STRONG HIGH TO THE NORTH, THE LOW WILL CONTINUE TO MOVE ALONG
DEVELOPING A WEAKER SECONDARY LOW TO THE WEST OF THE APPALACHIANS BY
00Z MONDAY. AS THE LOW LEVEL WINDS BACK TO THE NORTHEAST, ITLL PULL
A WEDGE OF COLDER TEMPERATURES DOWN INTO NORTHEAST PENNSYLVANIA AND
WELL SEE THE SNOW INCREASE IN INTENSITY ESPECIALLY THE HIGHER
ELEVATIONS OF THE NORTHERN LEHIGH VALLEY INTO THE POCONOS AND
NORTHWEST NEW JERSEY.
THE SOUNDINGS SUGGEST ALL SNOW IN THE FAR NORTHERN AREAS BUT QPF
AMOUNTS ARE LIGHT UP THROUGH 00Z. BETWEEN 00-06Z THERE IS ABOUT 3
INCHES IN THE SOUTHERN POCONOS AND ANOTHER 2 TO 3 INCHES BY 12Z
FOR A TOTAL OF 4 TO 5 INCHES INTO NORTHWEST NEW JERSEY. THIS
WOULD BE SNOW ADVISORY CRITERIA UP THERE ESPECIALLY IN THE HIGHER
ELEVATIONS. THE NEXT TIER OF COUNTIES LIKELY TO SEE A COUPLE
INCHES OF SNOW AND SOME SLEET AS SOUNDINGS SHOW A MIXTURE OR A
PROLONGED PERIOD OF RAIN AND SNOW. FARTHER SOUTH...RAIN.
TEMPERATURES TODAY WILL CLIMB ABOVE THE FREEZING MARK ALL AREAS
BUT THE DEW POINTS REMAINING IN THE 20S FAR NORTH.
OVERNIGHT LOWS DROP INTO THE 20S AND 30S AS THE PRECIPITATION
THERE IS A CONCERN FOR HEAVY RAIN CAUSING STREET FLOODING FOR NJS
OCEAN/ATLANTIC AND CAPE MAY COUNTIES AND DELAWARES SUSSEX COUNTY
DURING THE NIGHT. ALTHOUGH THE HIGH TIDE IS NOT A FLOOD PRODUCING
TIDE...IT WILL BE AN INCOMING TIDE AT THE TIME OF THE HEAVIEST
RAIN. QPF AMOUNTS ON THE GFS SHOW 1.85 INCHES SKIRTING NE ALONG
THE COAST OF THE DELMARVA WHILE THE NAM SHOWS ABOUT 1.3 INCHES
BETWEEN 00-06Z.
&&
.SHORT TERM / TUESDAY THROUGH TUESDAY NIGHT/...
THE FAST MOVING STORM EXITS TO THE NORTHEAST WITH TEMPERATURES
FALLING TO -5C AT 80H. HIGHEST QPF AMOUNTS ARE OVER EXTREME
NORTHERN NEW JERSEY. SOME LIGHT SNOW MAY TRICKLE PAST 12Z WITH
LITTLE IF ANY CONSEQUENCES. SECONDARY LOW OVER THE GREAT LAKES
DIGS SOUTHEAST INTO CENTRAL NEW YORK STATE BY NEW YEARS DAY WITH
SOME LIGHT PRECIPITATION IN THE FORM OF SNOW REALLY PREVENTS THE
COASTAL LOW FROM WRAPPING UP OVER US SO THE COLDEST OF THE AIR IS
DELAYED UNTIL THIS SECOND LOW MOVES ACROSS THE NORTH INTO THE GULF
OF MAINE ON TUESDAY. SOME COLD AIR CLOUDS AND PRECIPITATION IN THE
FORM OF RAIN AND SNOW SHOWERS WILL BE GREETING REVELERS FOR THE
FIRST DAY OF 2008. SHOULDNT BE TOO BAD TRAVELING IN THIS AREA BUT
COLD TEMPERATURES WILL MAKE THE SNOWY AREAS QUITE SLIPPERY
OVERNIGHT MONDAY NIGHT INTO TUESDAY. LOWS WILL BE DOWN INTO THE
20S WHERE THE SNOW HAS FALLEN AND BE AT OR ABOVE FREEZING
ELSEWHERE.
BLUSTERY SOUTHERLY WINDS WILL SWITCH TO THE WEST AND NORTHWEST NEW
YEARS AFTERNOON. TEMPERATURES IN THE 40S MOST AREAS EXCEPT IN THE
LOWER 30S FAR NORTHERN ZONES. NOT BAD FOR A JANUARY 1ST.
&&
.LONG TERM /WEDNESDAY THROUGH SATURDAY/...
THE COLDEST AIR BEHIND THE DEPARTING SYSTEM EARLY IN THE WEEK
COMES POURING IN FOR WEDNESDAY AND WE REMAIN IN THE 30S MOST AREAS
AND ONLY IN THE LOWER 20S FAR NORTH. HIGH PRESSURE WILL BUILD EAST
FROM THE PLAINS AS THE DEEP TROUGH EXITS THE EAST COAST LATE
WEDNESDAY. MASSIVE RIDGE BUILDING OVER THE ROCKY MOUNTAINS LATE
WEDNESDAY BEGINS A SLOW PUSH TO TH EAST AS ANOTHER PACIFIC STORM
TAKES AIM AT THE WEST COAST. THE RIDGE DE AMPLIFIES ON FRIDAY WITH
A ZONAL FLOW DEVELOPING AND WARMING THE TEMPERATURES UP BY ABOUT
10 DEGREES FOR HIGHS APPROACHING THE END OF THE WEEK INTO THE
WEEKEND. BLOCKING SURFACE HIGH KEEPS THE NEXT SYSTEM MOVING NORTH
ACROSS THE GREAT LAKES AND LARGE SCALE PRECIPITATION POOLING OVER
THE GULF FROM MOVING NORTH. MEANWHILE...WESTERN ELEMENTS HAVE
REACHED THE ROCKIES. WE REMAIN PRETTY MUCH FREE OF ANY
PRECIPITATION THROUGH SATURDAY, BUT THAT WILL SUDDENLY CHANGE AS
WE APPROACH THE END OF NEXT WEEK.
AS MENTIONED ABOVE...TEMPERATURES ABOVE THE CLIMO NORMAL FOR ALL
STATIONS BY ABOUT 10 DEGREES BUT DAYTIME AND NIGHT.
&&
.AVIATION...
VFR CONDITIONS WILL PREVAIL FOR THE FIRST PART OF THE AFTERNOON,
WITH CONDITIONS WORSENING DURING THE LATTER PORTION OF THE DAY. AN
AREA OF LOW PRESSURE WILL MOVE TO THE SOUTH AND THEN TRACK NEWD
TOWARD NEW ENG. THIS LOW WILL BRING RAIN TO THE ENTIRE AREA
STARTING LATE THIS AFTERNOON AND THEN BRING SOME WINTRY PRECIP,
MAINLY TO THE NORTHERN AND WESTERN SITES OVERNIGHT. MVFR/IFR AND
LIFR CONDS ARE POSSIBLE WITH THE RAIN, ESPECIALLY DURING THE HEAVIER
PERIODS AND CERTAINLY DURING ANY FREEZING OR FROZEN PRECIP.
CURRENT THINKING IS PRECIP WILL BE MOSTLY, IF NOT ALL LIQUID, FROM
THE I-95 CORRIDOR S AND E, BUT CAN NOT RULE OUT SOME SNOW OR SLEET
MIXING IN OVERNIGHT AROUND THE PHL METRO. CONDS WILL THEN IMPROVE
LATER IN THE DAY ON MONDAY.
BEYOND THE FORECAST PERIOD, MORE PRECIPITATION, IN RESPONSE TO A
CLIPPER SYSTEM AND STRONG COLD FRONT, IS EXPECTED ON TUESDAY.
&&
.MARINE...
LOW PRESSURE DEVELOPING OVER THE SOUTHERN PLAINS WILL MOVE TOWARD
THE MID-ATLANTIC TODAY. THIS LOW WILL THEN MOVE NORTH AND EASTWARD
TOWARD CAPE COD TONIGHT INTO MONDAY. AS IT TRACKS EAST OF THE
REGION, WINDS AND SEAS ARE FORECAST TO INCREASE ONCE AGAIN. SCA
FLAGS WILL BE HOISTED FOR THE OCEAN AND LOWER BAY, BEGINNING THIS
AFTERNOON, WITH THIS PACKAGE ISSUANCE. IT APPEARS TO BE A MARGINAL
WIND EVENT, BUT AS THE LOW INTENSIFIES, SWELLS COULD REACH THE 5 TO
6 FT RANGE. SEAS WILL DECREASE LATER TOMORROW AND THERE WILL BE A
LULL BEFORE A STRONG COLD FRONT MOVES THROUGH AREA WATERS ON
TUESDAY. THE PRESSURE GRADIENT BETWEEN THE LOW OFF NEW ENG AND THE
BUILDING HIGH WILL BRING A STRONG NWLY FLOW INTO THE REGION AND
INCREASE SEAS AGAIN. ADDITIONAL HEADLINES SHOULD BE NEEDED AT THAT
TIME.
&&
.CLIMATE...
THE STATS FOR THE FIRST 29 DAYS OF THE MONTH ARE COMPLETE AND PHL
IS AT 0.0 DEPARTURE FOR TEMPERATURES...MPO 0.3...ABE 0.4...TTN
-0.2...ILG 0.5...ACY 1.3 AND GED 1.3.
LAST TIME IN WORK MODELS SHOWED THE FIRST COLD SNAP OCCURRING AT
PHL(THREE CONSECUTIVE DAYS OF 35 OR BELOW) THIS COMING WEEK. THE
MODELS HAVE CHANGED SLIGHTLY AND WE REMAIN ABOVE FOR THE NEXT WEEK
EXCEPT FOR ONE POSSIBLY TWO DAYS. CLIMATOLOGY WOULD SUGGEST THAT
IF OUR FIRST COLD SNAP OCCURS JAN 1-16 IN PHL(LONG TERM RECORDS)
OUR WINTER TEMP WOULD AVERAGE AROUND 36.1. NATURALLY...THE LATER
IT TAKES FOR THE FIRST COLD SNAP...THE HIGHER THE WINTER TEMPERATURE.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...SNOW ADVISORY FROM 6 PM THIS EVENING TO 8 AM EST MONDAY FOR
PAZ054-055.
WINTER WEATHER ADVISORY FROM 5 PM THIS AFTERNOON TO 6 AM EST
MONDAY FOR PAZ060>062.
NJ...SNOW ADVISORY FROM 6 PM THIS EVENING TO 8 AM EST MONDAY FOR
NJZ001.
WINTER WEATHER ADVISORY FROM 5 PM THIS AFTERNOON TO 6 AM EST
MONDAY FOR NJZ007-008.
DE...NONE.
MD...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 4 PM THIS AFTERNOON TO 1 PM EST
MONDAY FOR ANZ431-450>455.
&&
SYNOPSIS/NEAR-SHORT-LONG TERM-CLIMATE...EBERWINE
AVIATION/MARINE...LNHazardous weather outlook, Dec 29, 7:03 PM EST, 9 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 703 PM EST SAT DEC 29 2007 NJZ001-PAZ054-055-310015- SUSSEX-CARBON-MONROE- 703 PM EST SAT DEC 29 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW JERSEY AND NORTHEAST PENNSYLVANIA. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY LOW PRESSURE IS FORECAST TO DEVELOP OVER GEORGIA AND THE CAROLINAS ON SUNDAY. THE LOW IS EXPECTED TO MOVE NORTHEASTWARD, PASSING OFF CAPE HATTERAS ON SUNDAY EVENING BEFORE MOVING OUT TO SEA. PRECIPITATION IS FORECAST TO SPREAD UP INTO OUR REGION FROM THE SOUTH LATE SUNDAY AFTERNOON OR SUNDAY EVENING AND IT SHOULD CONTINUE INTO SUNDAY NIGHT. FOR THE POCONO REGION OF PENNSYLVANIA AND FOR SUSSEX COUNTY IN NEW JERSEY, THE PRECIPITATION IS EXPECTED TO BE MAINLY SNOW. AROUND 4 INCHES OF SNOW IS POSSIBLE. OVER THE REMAINDER OF THE WEEKEND, PLEASE CONTINUE TO MONITOR THE LATEST FORECASTS AND STATEMENTS FROM THE NATIONAL WEATHER SERVICE REGARDING THE DEVELOPING SYSTEM. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NJZ007-PAZ060>062-310015- WARREN-BERKS-LEHIGH-NORTHAMPTON- 703 PM EST SAT DEC 29 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW JERSEY AND EAST CENTRAL PENNSYLVANIA. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY LOW PRESSURE IS FORECAST TO DEVELOP OVER GEORGIA AND THE CAROLINAS ON SUNDAY. THE LOW IS EXPECTED TO MOVE NORTHEASTWARD, PASSING OFF CAPE HATTERAS ON SUNDAY EVENING BEFORE MOVING OUT TO SEA. PRECIPITATION IS FORECAST TO SPREAD UP INTO OUR REGION FROM THE SOUTH LATE SUNDAY AFTERNOON AND IT SHOULD CONTINUE INTO SUNDAY NIGHT. SNOW MAY MIX WITH RAIN OR SLEET AT TIMES OVER NORTHWEST NEW JERSEY, THE LEHIGH VALLEY AND BERKS COUNTY. 2 TO 4 INCHES OF SNOW AND SLEET ARE EXPECTED. OVER THE REMAINDER OF THE WEEKEND, PLEASE CONTINUE TO MONITOR THE LATEST FORECASTS AND STATEMENTS FROM THE NATIONAL WEATHER SERVICE REGARDING THE DEVELOPING SYSTEM. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NJZ008>010-PAZ067>069-310015- MORRIS-HUNTERDON-SOMERSET-CHESTER-MONTGOMERY-BUCKS- 703 PM EST SAT DEC 29 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW JERSEY AND SOUTHEAST PENNSYLVANIA. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY LOW PRESSURE IS FORECAST TO DEVELOP OVER GEORGIA AND THE CAROLINAS ON SUNDAY. THE LOW IS EXPECTED TO MOVE NORTHEASTWARD, PASSING OFF CAPE HATTERAS ON SUNDAY EVENING BEFORE MOVING OUT TO SEA. PRECIPITATION IS FORECAST TO SPREAD UP INTO OUR REGION FROM THE SOUTH ON SUNDAY AFTERNOON AND IT SHOULD CONTINUE INTO SUNDAY NIGHT. A MIXTURE OF RAIN, SLEET AND SNOW IS EXPECTED. MOSTLY RAIN SHOULD FALL CLOSER TO THE INTERSTATE 95 CORRIDOR, WHILE AN INCH OR TWO OF SNOW AND SLEET COULD ACCUMULATE FURTHER NORTHWEST. OVER THE REMAINDER OF THE WEEKEND, PLEASE CONTINUE TO MONITOR THE LATEST FORECASTS AND STATEMENTS FROM THE NATIONAL WEATHER SERVICE REGARDING THE DEVELOPING SYSTEM. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DEZ001>004-MDZ008-012-015-019-020-NJZ012>027-PAZ070-071-310015- NEW CASTLE-KENT DE-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD- QUEEN ANNES-TALBOT-CAROLINE-MIDDLESEX-WESTERN MONMOUTH- EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-CAMDEN- NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY- ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN- SOUTHEASTERN BURLINGTON-DELAWARE-PHILADELPHIA- 703 PM EST SAT DEC 29 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN DELAWARE...SOUTHERN DELAWARE...EASTERN MARYLAND...NORTHEAST MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...SOUTHERN NEW JERSEY AND SOUTHEAST PENNSYLVANIA. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY LOW PRESSURE IS FORECAST TO DEVELOP OVER GEORGIA AND THE CAROLINAS ON SUNDAY. THE LOW IS EXPECTED TO MOVE NORTHEASTWARD, PASSING OFF CAPE HATTERAS ON SUNDAY EVENING BEFORE MOVING OUT TO SEA. RAIN MAY MIX WITH SLEET OR SNOW FOR A TIME, MAINLY NORTHWEST OF THE INTERSTATE 95 CORRIDOR. HOWEVER, AT PRESENT NO SIGNIFICANT ACCUMULATION IS FORECAST. OVER EASTERN AND EXTREME SOUTHERN NJ, MARYLAND AND DELAWARE, RAIN SHOULD FALL. OVER THE REMAINDER OF THE WEEKEND, PLEASE CONTINUE TO MONITOR THE LATEST FORECASTS AND STATEMENTS FROM THE NATIONAL WEATHER SERVICE REGARDING THE DEVELOPING SYSTEM. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ430-431-450>455-310015- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 703 PM EST SAT DEC 29 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND DELAWARE BAY WATERS. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 30, 4:20 AM EST | Snow Advisory | PHI | Carbon, Monroe | 12 hr |
Nearby
Winter Weather Advisories in Pennsylvania, 2007Winter Weather Advisories in New Jersey, 2007Every winter weather advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.